MAUDE Adverse Event Report: DEPUY SPINE INC 1.37MM GUIDEWIRE, BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC 1.37MM GUIDEWIRE, BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 286705200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Local Reaction (2035); Not Applicable (3189)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported surgeon was placing screw over guidewire.Upon removing guidewire, the tip of the guidewire broke off into the vertebral body.Additional information received 13feb2018: the tip was not able to be retrieved.

Brand Name
1.37MM GUIDEWIRE, BLUNT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7270867
Report Number1526439-2018-50144
Device Sequence Number13926541
Product Code LXH
UDI-Device Identifier10705034213668
UDI-Public10705034213668
Combination Product (Y/N)N
Initial Reporter StateKY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286705200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR